Alert archive / Washington / River Flood Warnings in 2007

River Flood Warning 75, NWS Seattle, WA

December 3, 2007Snohomish County, Washington

NWS Seattle, WA issued this river flood warning at Dec 3, 2007, 1:00 PM PST for Snohomish County, Washington. It took effect at Dec 3, 2007, 9:32 PM PST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2007, 1:00 PM PST (21:00 UTC)
In effect from
Dec 3, 2007, 9:32 PM PST
Expired
Dec 5, 2007, 4:37 AM PST
In force
31 hr
Issued by
NWS Seattle, WA
Flood severity
Major

County Snohomish County, WA

The radar

The Seattle radar (KATX), 60 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Snohomish River near Monroe (MROW1). The gauge peaked at 16.30 ft at Dec 4, 2007, 7:00 AM PST.

actionminormoderatemajor5101512/0312/0412/0512/06
Action stage
10 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12150800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Dec 3, 11:28 AM PST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 3, 11:28 AM PST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...DELAYED
NATIONAL WEATHER SERVICE SEATTLE WA
1128 AM PST MON DEC 3 2007

.SYNOPSIS...A POWERFUL STORM SYSTEM HEADING NORTHEAST TOWARD BRITISH
COLUMBIA WILL BRING HEAVY RAINS TO THE AREA ALONG WITH DAMAGING
WINDS TO THE COAST TODAY. THE STEADY RAIN WILL TAPER OFF TO SHOWERS
TONIGHT ONCE THE COLD FRONT MOVES THROUGH. MOIST...ONSHORE FLOW WILL
KEEP THE WEATHER UNSETTLED ON TUESDAY.

&&

.SHORT TERM...
VERY BUSY THIS MORNING WITH FLOODING AND HIGH WINDS. HIGH WINDS
CONTINUED OVER THE COAST AND OLYMPICS THIS MORNING...WITH WINDS
GUSTING AS HIGH AS 93 MPH AT SEKIU EARLIER TODAY. ELSEWHERE WINDS
WERE MUCH LIGHTER...THUS HAD DOWNGRADED THE HIGH WIND WARNING ISSUED
EARLIER FOR THE HOOD CANAL AREA...ADMIRALTY INLET...ERN STRAIT OF
JUAN DE FUCA...AND EVERETT AND VICINITY. FOR THE MOST PART...THE
STRONGEST WINDS WILL BE OVER THE COAST AND OLYMPICS TODAY.

CONCERNING FLOODING...URBAN/SMALL STREAM FLOOD WARNINGS ARE POSTED
FOR THE ENTIRE AREA DUE TO THE HEAVY RAINS. 10-15 OLYMPICS AND SW
PART OF THE CWA WITH LESSER...BUT STILL SIGNIFICANT...AMOUNTS
ELSEWHERE. RAIN...HEAVY AT TIMES...WILL PERSIST BEFORE GRADUALLY
DECREASING LATER TODAY.

.LONG TERM...FROM THE PREV DISCUSSION...GFS SHOWS AN UPPER LEVEL
RIDGE BUILDING W OF B.C. WEDNESDAY...AND SHOWS IT STRONG ENOUGH BY
THURSDAY FOR DRY NW FLOW TO DEVELOP OVER W WA. MAY BE BE POSSIBLE TO
DROP THE SHOWERS AND GO WITH A DRY FORECAST AT LEAST FRIDAY AND
SATURDAY. WILL LEAVE THAT FOR THE DAY SHIFT. KAM

&&

.HYDRO...FROM THE PREV DISCUSSION...HUGE PRECIPITATION AMOUNTS
EXPECTED IN THE MOUNTAINS THROUGH TUESDAY MORNING. ACARS SOUNDINGS
SHOW THE FREEZING LEVEL OVER KSEA HAS GONE UP RAPIDLY IN THE LAST
COUPLE OF HOURS TO NEAR 9000 FEET. SOUTHWEST WINDS IN THE 850-700MB
LAYER RANGE FROM 80-100 KNOTS. THESE WINDS ARE NOT FORECAST TO
DIMINISH UNTIL AFTER 21Z. HEAVIEST PRECIPITATION IN THE NEXT 12
HOURS BUT MOIST WARM SOUTHWESTERLY FLOW ALOFT CONTINUING THROUGH
TUESDAY KEEPING THE PRECIPITATION GOING ESPECIALLY IN THE MOUNTAINS.
WYNOOCHEE DAM HAS RECEIVED 2.50 INCHES OF RAIN BETWEEN 06Z-10Z.
UPDATED QPF FOR OVER 6 INCHES OF RAIN IN THE OLYMPICS FOR THE 30
HOURS AND ANYWHERE FROM 4 TO 6 INCHES IN THE CASCADES. WITH THIS
AMOUNT OF PRECIPITATION ALL MAJOR STEM RIVERS IN WESTERN WASHINGTON
HAVE THE POTENTIAL TO FLOOD WITH MAJOR FLOODING POSSIBLE ON RIVERS
FLOWING OFF THE OLYMPICS. HEAVY PRECIPITATION IN THE LOWLANDS
THROUGH THIS AFTERNOON AS WELL. WILL ADD AN URBAN AND SMALL STREAM
FLOOD WARNING TO THE MIX AS WELL THIS MORNING. FELTON

&&

.AVALANCHE...FROM THE PREV DISCUSSION...EXISTING UNSTABLE SNOWPACK
STRUCTURE AND INCREASING LOADS DUE TO STRONG WINDS...VERY HEAVY SNOW
THEN RAIN...AND WARMING TREND FULLY EXPECTED TO CAUSE THE AVALANCHE
CYCLE TO CONTINUE TODAY. BACK COUNTRY TRAVEL IN AVALANCHE TERRAIN
NOT RECOMMENDED TODAY. PLEASE SEE WWW.NWAC.US FOR DETAILS. FERBER

&&

.AVIATION...A STRONG PACIFIC SYSTEM LOCATED OFFSHORE WILL CONTINUE
TO TRACK NORTHEAST TODAY WITH MODERATE RAINFALL CONTINUING ACROSS
WESTERN WASHINGTON. STRONG SOUTHERLY FLOW AT THE SURFACE WILL
PRODUCE SOME HEAVY SHOWERS ACROSS THE AREA WHICH WILL KNOCK
VISIBILITY AND CEILINGS DOWN TO IFR CONDITIONS. ALOFT...ACARS
SOUNDINGS SHOW STRONG SW WINDS WITH 50-60KTS AT 5K FT AND 10K FT
THIS MORNING...ALTHOUGH MODEL SOUNDINGS SHOW SW WINDS INCREASING TO
NEAR 100KTS AT 5K THIS AFTERNOON AS 150KT JET SLIDES OVER THE AREA.
IN GENERAL...WINDS AND RAIN WILL DECREASE IN INTENSITY LATER THIS
EVENING AS THIS SYSTEM TRACKS FURTHER N INTO BC.

.KSEA...EXPECT MODERATE TO HEAVY SHOWERS TO CONTINUE THROUGH THE
AFTERNOON AND EVENING. STRONG SHOWERS MAY LOWER THE VIS AND CIGS
DOWN TO IFR CONDITIONS. TEMPS ALOFT ARE FAIRLY WARM AND NOT
EXPECTING ANY THUNDER. WINDS AT THE SURFACE WILL PICK UP TO 15 TO
25KTS THIS AFTERNOON...WITH STRONGER WINDS ALOFT TO NEAR 100KT UP AT
5K FT AS JET STREAK MOVES OVER THE AREA. 33

&&

.MARINE...A VERY STRONG 965 MB SURFACE LOW LOCATED NEAR 45N AND 140W
WILL TRACK NE THIS AFTERNOON AND EVENING TOWARD THE QUEEN CHARLOTTE
ISLANDS. THIS SYSTEM PRODUCED VERY STRONG WINDS EARLIER IN THE
MORNING UP TO HURRICANE FORCE...HOWEVER THE WINDS...ALBEIT STILL
STRONG...HAVE DECREASED DOWN TO STORM FORCE. COMBINED SEAS SHOW 30
TO 35 FEET. ACROSS...THE INLAND WATERS...EXPECTING GALE FORCE WINDS
TO DEVELOP THIS AFTERNOON AS THIS SYSTEM TRACKS CLOSER TO THE AREA.
WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING BUT WILL MAINTAIN
AT LEAST SMALL CRAFT ADVISORY CRITERIA. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
1. FLOOD WARNINGS...ADVISORIES...AND/OR WATCHES ARE IN EFFECT FOR
THE AREA
2. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE NORTH/CENTRAL
COAST...OLYMPICS...WESTERN STRAIT OF JUAN DE FUCA...LOWER CHEHALIS
RIVER VALLEY...AND THE NORTH/CENTRAL CASCADES UNTIL 4 PM TODAY
3. A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR THE CENTRAL AND
SOUTH COAST UNTIL 6 PM TONIGHT
4. HIGH SURF WARNING REMAINS IN EFFECT FOR THE COAST UNTIL 10 PM
TONIGHT
5.  WIND ADVISORY REMAINS IN EFFECT FOR THE INTERIOR LOWLANDS UNTIL
4 PM TODAY
6. A COASTAL FLOOD WATCH REMAINS IN EFFECT FOR THE NORTH COAST UNTIL
6 PM TONIGHT
7. STORM WARNING IN EFFECT FOR THE COASTAL WATERS AND WESTERN STRAIT
OF JUAN DE FUCA
8. GALE WARNING IN EFFECT FOR THE REMAINING WATERS

WEATHER.GOV/SEATTLE

In the hours before

Special weather statement, Dec 3, 9:13 AM PST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
913 AM PST MON DEC 3 2007

WAZ001-503>519-031915-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA-
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
913 AM PST MON DEC 3 2007

...HEAVY RAINFALL WILL GIVE A RISK FOR LANDSLIDES TO WESTERN
WASHINGTON THROUGH TONIGHT...

HEAVY RAINS OF 3 TO 6 INCHES OVER THE PAST 24 HOURS HAVE SATURATED
SOILS AROUND WESTERN WASHINGTON. HEAVY RAINFALL RATES OF 0.25 TO
TO 0.50 INCHES PER HOUR WILL CONTINUE THROUGH THE MID AFTERNOON
HOURS. THIS WILL PUT EXTRA PRESSURE ON SOIL STABILITY.

INDICES DEVELOPED BY THE U.S.G.S. SHOW THAT LANDSLIDES ARE POSSIBLE
DURING INTENSE RAINFALL OR WHEN RAINFALL AMOUNTS EXCEED ONE INCH IN
24 HOURS. OBSERVED RAINFALLS HAVE ALREADY EXCEEDED THAT AMOUNT
TODAY...INCLUDING THE SEATTLE AREA.

WHILE THE U.S.G.S. RAINFALL THRESHOLDS APPLY TO THE SEATTLE AREA OF
PUGET SOUND...MOST OF THE LOWLANDS OF WESTERN WASHINGTON ARE
SUSCEPTIBLE TO LANDSLIDES DUE TO WET SOILS. AREAS MOST SUSCEPTIBLE
TO LANDSLIDES UNDER THESE CONDITIONS ARE STEEP COASTAL BLUFFS AND
OTHER STEEP HILLSIDES. FOR MORE INFORMATION ABOUT CURRENT
CONDITIONS...SEE THE FOLLOWING INTERNET WEB PAGES:

HTTP://WWW.WRH.NOAA.GOV/SEW  (FOR WEATHER FORECASTS ALL LOWER CASE)
HTTP://LANDSLIDES.USGS.GOV/MONITORING/SEATTLE/RTD/PLOT.PHP (ALL
LOWER CASE)

COLMAN/ALBRECHT
WEATHER.GOV/SEATTLE
Special weather statement, Dec 3, 9:15 AM PST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
915 AM PST MON DEC 3 2007

WAZ001-503>519-040600-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA-
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
915 AM PST MON DEC 3 2007

...HEAVY RAINFALL WILL GIVE A RISK FOR LANDSLIDES TO WESTERN
WASHINGTON THROUGH TONIGHT...

HEAVY RAINS OF 3 TO 6 INCHES OVER THE PAST 24 HOURS HAVE SATURATED
SOILS AROUND WESTERN WASHINGTON. HEAVY RAINFALL RATES OF 0.25 TO
TO 0.50 INCHES PER HOUR WILL CONTINUE THROUGH THE MID AFTERNOON
HOURS. THIS WILL PUT EXTRA PRESSURE ON SOIL STABILITY.

INDICES DEVELOPED BY THE U.S.G.S. SHOW THAT LANDSLIDES ARE POSSIBLE
DURING INTENSE RAINFALL OR WHEN RAINFALL AMOUNTS EXCEED ONE INCH IN
24 HOURS. OBSERVED RAINFALLS HAVE ALREADY EXCEEDED THAT AMOUNT
TODAY...INCLUDING THE SEATTLE AREA.

WHILE THE U.S.G.S. RAINFALL THRESHOLDS APPLY TO THE SEATTLE AREA OF
PUGET SOUND...MOST OF THE LOWLANDS OF WESTERN WASHINGTON ARE
SUSCEPTIBLE TO LANDSLIDES DUE TO WET SOILS. AREAS MOST SUSCEPTIBLE
TO LANDSLIDES UNDER THESE CONDITIONS ARE STEEP COASTAL BLUFFS AND
OTHER STEEP HILLSIDES. FOR MORE INFORMATION ABOUT CURRENT
CONDITIONS...SEE THE FOLLOWING INTERNET WEB PAGES:

HTTP://WWW.WRH.NOAA.GOV/SEW  (FOR WEATHER FORECASTS ALL LOWER CASE)
HTTP://LANDSLIDES.USGS.GOV/MONITORING/SEATTLE/RTD/PLOT.PHP (ALL
LOWER CASE)

COLMAN/ALBRECHT
Local storm report, Dec 3, 10:25 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1025 AM PST MON DEC 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     FLOOD            2 N BOTHELL             47.79N 122.20W
12/03/2007                   SNOHOMISH          WA   NWS EMPLOYEE

            URBAN FLOODING. I-405 UNDERPASS AT 228TH SW COMPLETELY
            FLOODED BY HEAVY RAINS. ALSO, WATER FLOWING ACROSS
            PORTIONS OF 228TH EAST OF THE I-405 UNDERPASS TO 39TH
            AVENUE. 39TH AVENUE ALSO HAD WATER FLOWING ACROSS PARTS
            OF THE ROAD.

0630 AM     NON-TSTM WND GST 9 ENE HURRICANE RIDGE   48.06N 123.30W
12/03/2007  M54.00 MPH       CLALLAM            WA   TRAINED SPOTTER

            SUSTAINED 35...GUST 54.

0704 AM     HEAVY RAIN       14 NNE SKOKOMISH        47.53N 123.05W
12/03/2007  M7.86 INCH       MASON              WA   TRAINED SPOTTER

            SINCE 5 PM LAST NIGHT...RECEIVED 9 INCHES OF SNOW PRIOR
            TO RAIN.

0708 AM     HEAVY RAIN       3 N STANWOOD            48.28N 122.34W
12/03/2007  M3.00 INCH       SNOHOMISH          WA   TRAINED SPOTTER

            3 INCHES IN LAST 15 HOURS.

0711 AM     NON-TSTM WND GST 2 WSW BELLINGHAM        48.73N 122.50W
12/03/2007  M44.00 MPH       WHATCOM            WA   TRAINED SPOTTER

            GUST TO 44 MPH JUST PAST 6 AM.

0711 AM     NON-TSTM WND GST 11 NE FORKS             48.07N 124.24W
12/03/2007  M47.00 MPH       CLALLAM            WA   TRAINED SPOTTER

            PK WIN 47 MPH. 4.70 INCHES TOTAL PRECIPITATION IN LAST 24
            HRS.

0739 AM     HEAVY RAIN       2 SW LAKE FOREST PARK   47.74N 122.32W
12/03/2007  M2.31 INCH       KING               WA   TRAINED SPOTTER

            2.31 INCHES IN LAST 9 HOURS.

0756 AM     HEAVY RAIN       2 NNE BREMERTON         47.58N 122.69W
12/03/2007  M4.56 INCH       KITSAP             WA   TRAINED SPOTTER

            PRECIPITATION SINCE 5 PM YESTERDAY.

0756 AM     HEAVY RAIN       5 NNW GRAND MOUND       46.88N 123.04W
12/03/2007  M4.38 INCH       THURSTON           WA   TRAINED SPOTTER

            8AM TO 8AM TOTAL PRECIP.

0815 AM     HEAVY RAIN       4 SSE OLYMPIA           46.99N 122.85W
12/03/2007  E3.60 INCH       THURSTON           WA   TRAINED SPOTTER

            RAINFALL ESTIMATED BECAUSE THE RAIN GAUGE OVERFLOWED.
            PONDING OF WATER ON THE ROADWAYS.

0830 AM     HEAVY RAIN       4 NE BLACK DIAMOND      47.35N 121.93W
12/03/2007  M1.04 INCH       KING               WA   TRAINED SPOTTER

            ABOUT AN INCH /1.04/ OF RAIN FELL DURING THE PERIOD FROM
            MIDNIGHT TO 0830 PST.

0830 AM     HEAVY RAIN       22 ENE TAHOLAH          47.46N 123.86W
12/03/2007  M3.52 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            10 PM LAST NIGHT TO 8 AM THIS MORNING. LARGE TREE FELL ON
            HOUSE...DAMAGE REPORTED.

0856 AM     HEAVY RAIN       12 SW BREMERTON         47.43N 122.89W
12/03/2007  M6.56 INCH       MASON              WA   TRAINED SPOTTER

            12 HOUR RAINFALL.

0900 AM     NON-TSTM WND GST 7 WNW CLALLAM BAY       48.29N 124.41W
12/03/2007  M93.00 MPH       CLALLAM            WA   TRAINED SPOTTER

            SUST WIN 30-40 MPH...GUST OF 93 MPH.

&&

DDAMICO
Local storm report, Dec 3, 10:31 AM PST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1031 AM PST MON DEC 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       11 NNE OLYMPIA          47.18N 122.77W
12/03/2007  M3.22 INCH       PIERCE             WA   TRAINED SPOTTER

            24 HR PRECIP TOTAL TO 9AM.

0900 AM     HEAVY RAIN       3 ENE REDMOND           47.69N 122.06W
12/03/2007  M2.45 INCH       KING               WA   TRAINED SPOTTER

            FROM 11PM - 7AM.

0922 AM     HEAVY RAIN       5 NNW CHEHALIS          46.73N 123.00W
12/03/2007  M3.70 INCH       LEWIS              WA   TRAINED SPOTTER

            24 HR PRECIP TOTAL TO 9AM.

0922 AM     HEAVY RAIN       3 N CARNATION           47.69N 121.91W
12/03/2007  M3.00 INCH       KING               WA   TRAINED SPOTTER

            24 HR PRECIP TO 9AM.

1002 AM     HEAVY RAIN       10 E PORT TOWNSEND      48.10N 122.57W
12/03/2007  M2.04 INCH       ISLAND             WA   TRAINED SPOTTER

            24 HR PRECIP TO 10 AM.

1023 AM     HEAVY RAIN       3 NE GATE               46.85N 123.11W
12/03/2007  M5.09 INCH       THURSTON           WA   TRAINED SPOTTER

            24 HR PRECIP TO 10 AM.

&&

DDAMICO
Local storm report, Dec 3, 11:34 AM PST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
1134 AM PST MON DEC 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND GST 1 N ABERDEEN            46.98N 123.83W
12/03/2007  M72.00 MPH       GRAYS HARBOR       WA   TRAINED SPOTTER

            MOST GUSTS IN THE 50S.

0415 AM     NON-TSTM WND GST 1 NE FORKS              47.96N 124.38W
12/03/2007  M58.00 MPH       CLALLAM            WA   TRAINED SPOTTER

            58 MPH WIND GUST AT FORKS

0500 AM     HEAVY RAIN       8 NNW SKOKOMISH         47.44N 123.21W
12/03/2007  E4.50 INCH       MASON              WA   TRAINED SPOTTER

            4.5 PLUS INCHES OF RAIN IN 9 HOURS ENDING 5 AM. RAIN
            GAUGE WAS OVERFLOWING THUS REPORT IS ESTIMATED. TRUE
            AMOUNT IS HIGHER.

0500 AM     NON-TSTM WND GST 7 WNW CLALLAM BAY       48.29N 124.41W
12/03/2007  E90.00 MPH       CLALLAM            WA   TRAINED SPOTTER

            ESTIMATED SUSTAINED SOUTH WIND 60 MPH WITH GUSTS TO 90
            MPH. SPOTTER HAS ANEMOMETER BUT TOO DANGEROUS TO WALK TO
            BUILDING WHERE EQUIPMENT IS.

0528 AM     NON-TSTM WND GST 1 N ABERDEEN            46.98N 123.83W
12/03/2007  M62.00 MPH       GRAYS HARBOR       WA   TRAINED SPOTTER

            WIND GUST 62 MPH.

0612 AM     FLOOD            2 N BOTHELL             47.79N 122.20W
12/03/2007                   SNOHOMISH          WA   NWS EMPLOYEE

            URBAN FLOODING. I-405 UNDERPASS AT 228TH SW COMPLETELY
            FLOODED BY HEAVY RAINS. ALSO, WATER FLOWING ACROSS
            PORTIONS OF 228TH EAST OF THE I-405 UNDERPASS TO 39TH
            AVENUE. 39TH AVENUE ALSO HAD WATER FLOWING ACROSS PARTS
            OF THE ROAD.

0630 AM     NON-TSTM WND GST 9 ENE HURRICANE RIDGE   48.06N 123.30W
12/03/2007  M54.00 MPH       CLALLAM            WA   TRAINED SPOTTER

            SUSTAINED 35...GUST 54.

0704 AM     HEAVY RAIN       14 NNE SKOKOMISH        47.53N 123.05W
12/03/2007  M7.86 INCH       MASON              WA   TRAINED SPOTTER

            SINCE 5 PM LAST NIGHT...RECEIVED 9 INCHES OF SNOW PRIOR
            TO RAIN.

0708 AM     HEAVY RAIN       3 N STANWOOD            48.28N 122.34W
12/03/2007  M3.00 INCH       SNOHOMISH          WA   TRAINED SPOTTER

            3 INCHES IN LAST 15 HOURS.

0711 AM     NON-TSTM WND GST 11 NE FORKS             48.07N 124.24W
12/03/2007  M47.00 MPH       CLALLAM            WA   TRAINED SPOTTER

            PK WIN 47 MPH. 4.70 INCHES TOTAL PRECIPITATION IN LAST 24
            HRS.

0711 AM     NON-TSTM WND GST 2 WSW BELLINGHAM        48.73N 122.50W
12/03/2007  M44.00 MPH       WHATCOM            WA   TRAINED SPOTTER

            GUST TO 44 MPH JUST PAST 6 AM.

0739 AM     HEAVY RAIN       2 SW LAKE FOREST PARK   47.74N 122.32W
12/03/2007  M2.31 INCH       KING               WA   TRAINED SPOTTER

            2.31 INCHES IN LAST 9 HOURS.

0756 AM     HEAVY RAIN       5 NNW GRAND MOUND       46.88N 123.04W
12/03/2007  M4.38 INCH       THURSTON           WA   TRAINED SPOTTER

            8AM TO 8AM TOTAL PRECIP.

0756 AM     HEAVY RAIN       2 NNE BREMERTON         47.58N 122.69W
12/03/2007  M4.56 INCH       KITSAP             WA   TRAINED SPOTTER

            PRECIPITATION SINCE 5 PM YESTERDAY.

0815 AM     HEAVY RAIN       4 SSE OLYMPIA           46.99N 122.85W
12/03/2007  E3.60 INCH       THURSTON           WA   TRAINED SPOTTER

            RAINFALL ESTIMATED BECAUSE THE RAIN GAUGE OVERFLOWED.
            PONDING OF WATER ON THE ROADWAYS.

0830 AM     HEAVY RAIN       22 ENE TAHOLAH          47.46N 123.86W
12/03/2007  M3.52 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            10 PM LAST NIGHT TO 8 AM THIS MORNING. LARGE TREE FELL ON
            HOUSE...DAMAGE REPORTED.

0830 AM     HEAVY RAIN       4 NE BLACK DIAMOND      47.35N 121.93W
12/03/2007  M1.04 INCH       KING               WA   TRAINED SPOTTER

            ABOUT AN INCH /1.04/ OF RAIN FELL DURING THE PERIOD FROM
            MIDNIGHT TO 0830 PST.

0856 AM     HEAVY RAIN       12 SW BREMERTON         47.43N 122.89W
12/03/2007  M6.56 INCH       MASON              WA   TRAINED SPOTTER

            12 HOUR RAINFALL.

0900 AM     NON-TSTM WND GST 7 WNW CLALLAM BAY       48.29N 124.41W
12/03/2007  M93.00 MPH       CLALLAM            WA   TRAINED SPOTTER

            SUST WIN 30-40 MPH...GUST OF 93 MPH.

0900 AM     NON-TSTM WND GST 10 S PORT ANGELES       48.00N 123.46W
12/03/2007  M79.00 MPH       CLALLAM            WA   OTHER FEDERAL

            WINDS WERE GUSTING IN THE 75 TO 85 MPH RANGE SINCE 1 AM
            PST. THE PEAK WIND GUST SO FAR WAS 86 MPH AT 3 AM.

0900 AM     HEAVY RAIN       3 ENE REDMOND           47.69N 122.06W
12/03/2007  M2.45 INCH       KING               WA   TRAINED SPOTTER

            FROM 11PM - 7AM.

0900 AM     HEAVY RAIN       11 NNE OLYMPIA          47.18N 122.77W
12/03/2007  M3.22 INCH       PIERCE             WA   TRAINED SPOTTER

            24 HR PRECIP TOTAL TO 9AM.

0922 AM     HEAVY RAIN       3 N CARNATION           47.69N 121.91W
12/03/2007  M3.00 INCH       KING               WA   TRAINED SPOTTER

            24 HR PRECIP TO 9AM.

0922 AM     HEAVY RAIN       5 NNW CHEHALIS          46.73N 123.00W
12/03/2007  M3.70 INCH       LEWIS              WA   TRAINED SPOTTER

            24 HR PRECIP TOTAL TO 9AM.

1002 AM     HEAVY RAIN       10 E PORT TOWNSEND      48.10N 122.57W
12/03/2007  M2.04 INCH       ISLAND             WA   TRAINED SPOTTER

            24 HR PRECIP TO 10 AM.

1023 AM     HEAVY RAIN       3 NE GATE               46.85N 123.11W
12/03/2007  M5.09 INCH       THURSTON           WA   TRAINED SPOTTER

            24 HR PRECIP TO 10 AM.

&&
Special weather statement, Dec 3, 12:10 PM PST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1210 PM PST MON DEC 3 2007

WAZ001-503>519-041800-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA-
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
915 AM PST MON DEC 3 2007

...INCREASED RISK FOR LANDSLIDES TODAY IN WESTERN WASHINGTON DUE TO
PAST AND CURRENT HEAVY RAIN...

HEAVY RAINS OF 3 TO 6 INCHES OVER THE PAST 24 HOURS HAVE SATURATED
SOILS AROUND WESTERN WASHINGTON. HEAVY RAINFALL RATES OF 0.25 TO
TO 0.50 INCHES PER HOUR WILL CONTINUE THROUGH THE MID AFTERNOON
HOURS. THIS WILL PUT EXTRA PRESSURE ON SOIL STABILITY.

OTHER INDICES OF AVERAGE RAINFALL INTENSITY AND OF ANTECEDENT
WETNESS ARE ALSO EXCEEDED LEADING TO HIGH CHANCES OF CONTINUED
LANDSLIDES THROUGH TODAY.  A DIMINISHING RISK OF LANDSLIDES WILL
CONTINUE FOR SEVERAL DAYS AFTER TODAY WITH THE.

INDICES DEVELOPED BY THE U.S.G.S. SHOW THAT LANDSLIDES ARE POSSIBLE
DURING INTENSE RAINFALL OR WHEN RAINFALL AMOUNTS EXCEED ONE AND ONE
HALF INCHES IN 24 HOURS. OBSERVED RAINFALLS HAVE ALREADY EXCEEDED
THAT AMOUNT TODAY...INCLUDING THE SEATTLE AREA.

WHILE THE U.S.G.S. RAINFALL THRESHOLDS APPLY TO THE SEATTLE AREA OF
PUGET SOUND...MOST OF THE LOWLANDS OF WESTERN WASHINGTON ARE
SUSCEPTIBLE TO LANDSLIDES DUE TO WET SOILS. AREAS MOST SUSCEPTIBLE
TO LANDSLIDES UNDER THESE CONDITIONS ARE STEEP COASTAL BLUFFS AND
OTHER STEEP HILLSIDES. FOR MORE INFORMATION ABOUT CURRENT
CONDITIONS...SEE THE FOLLOWING INTERNET WEB PAGES:

HTTP://WWW.WRH.NOAA.GOV/SEW  (FOR WEATHER FORECASTS ALL LOWER CASE)
HTTP://LANDSLIDES.USGS.GOV/MONITORING/SEATTLE/RTD/PLOT.PHP (ALL
LOWER CASE)

COLMAN/ALBRECHT

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 4:28 PM PSTRiver Flood WarningSEWMason3 days
Dec 2, 9:08 PM PSTRiver Flood WarningSEWClallam42 hr
Dec 2, 9:08 PM PSTRiver Flood WarningSEWClallam42 hr
Dec 2, 9:08 PM PSTRiver Flood WarningSEWClallam31 hr
Dec 2, 9:08 PM PSTRiver Flood WarningSEWGrays Harbor42 hr
Dec 2, 9:08 PM PSTRiver Flood WarningSEWThurston47 hr
Dec 2, 9:08 PM PSTRiver Flood WarningSEWLewis3 days
Dec 2, 9:08 PM PSTRiver Flood WarningSEWThurston4 days
Dec 3, 4:09 AM PSTCoastal Flood WarningSEW16 hr
Dec 3, 4:38 AM PSTRiver Flood WarningSEWPierce24 hr
Dec 3, 4:38 AM PSTRiver Flood WarningSEWGrays Harbor4 days
Dec 3, 4:53 AM PSTWinter Storm WarningSEW5 hr
Dec 3, 4:58 AM PSTAreal Flood WarningSEWClallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more12 hr
Dec 3, 6:28 AM PSTAreal Flood WarningSEWClallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more12 hr
Dec 3, 9:08 AM PSTRiver Flood WarningSEWLewis, Thurston13 hr
Dec 3, 9:08 AM PSTRiver Flood WarningSEWLewis13 hr
Dec 3, 9:20 AM PSTAreal Flood WarningSEWKing, Lewis, Pierce, Skagit, Snohomish, Whatcom6 hr
Dec 3, 9:52 AM PSTRiver Flood WarningSEWLewis, Pierce24 hr
Dec 3, 10:16 AM PSTRiver Flood WarningSEWWhatcom13 hr
Dec 3, 10:16 AM PSTRiver Flood WarningSEWWhatcom18 hr
Dec 3, 10:16 AM PSTRiver Flood WarningSEWWhatcom13 hr
Dec 3, 10:16 AM PSTRiver Flood WarningSEWSkagit42 hr
Dec 3, 10:16 AM PSTRiver Flood WarningSEWSnohomish13 hr
Dec 3, 10:16 AM PSTRiver Flood WarningSEWSnohomish18 hr
Dec 3, 10:16 AM PSTRiver Flood WarningSEWSnohomish18 hr
Dec 3, 10:43 AM PSTRiver Flood WarningSEWKing26 hr
Dec 3, 10:43 AM PSTRiver Flood WarningSEWKing58 hr
Dec 3, 11:08 AM PSTRiver Flood WarningSEWSnohomish33 hr
Dec 3, 1:00 PM PSTRiver Flood WarningSEWSnohomish50 hr
Dec 3, 1:10 PM PSTRiver Flood WarningSEWLewis16 hr
Dec 3, 2:31 PM PSTRiver Flood WarningSEWSkagit40 hr
Dec 3, 3:24 PM PSTAreal Flood WarningSEWClallam, Grays Harbor, Jefferson, King, Kitsap, Lewis and 6 more12 hr

Nearby

River Flood Warnings in Washington, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.